Health Tip: Avoid Concentrated Caffeine
-- The U.S. Food and Drug Administration warns against taking pure or highly concentrated caffeine products, citing at least two overdose deaths among otherwise healthy people.
Given possible difficulty in measuring the products in a safe dose, and the products' resemblence to other beverages, it's relatively easy to overdose, the agency says.
One teaspoon of pure powdered caffeine may contain as much of the stimulant as 28 cups of coffee, the FDA warns.
Symptoms of caffeine overdose may include: rapid or erratic heartbeat, seizures, vomiting, diarrhea, disorientation and in worse case, death, the agency says.
© 2020 HealthDay. All rights reserved.
Posted: April 2018
Read this next
TUESDAY, Oct. 20, 2020 -- As the air people breathe gets dirtier, their odds for serious neurological disorders such as Parkinson's disease, Alzheimer's and other dementias rises,...
MONDAY, Oct. 19, 2020 -- New parents preparing a bottle for their baby should know the infant may ingest unwanted microplastics along with the nourishing formula, a new study...
TUESDAY, Oct. 6, 2020 -- The sting of fire ants can be painful and even deadly -- and the threat rises during fall across the southeastern United States. At this time of year,...
More News Resources
- FDA Medwatch Drug Alerts
- Daily MedNews
- News for Health Professionals
- New Drug Approvals
- New Drug Applications
- Drug Shortages
- Clinical Trial Results
- Generic Drug Approvals
- Monthly Update Archive
Subscribe to our Newsletter
Whatever your topic of interest, subscribe to our newsletters to get the best of Drugs.com in your inbox.